Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Withdrawal symptoms of pain medication - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3339 Questions
User :   Took one Tramadol (50mg) a day for sixty days. Quit cold turkey due to constant stomach ache. Stomach ache is still with me. Is this withdrawal?
Woke up last night with severe thigh cramp and felt very dizzy until pain passed. Tramadol side effects?
Doctor :   Hi
Doctor :   let me read ur query
Doctor :   yes
Doctor :   it seems to be due to quitting it cold turkey
Doctor :   do you have any other symptoms ?
User :   Aways got a headache when I took the Tramadol. .. so used to take Advil to counteract that. No other symptoms other than the upset stomach..which of course means lack of appetite.
Doctor :   The most commonly side effects are nausea, vomiting, sweating and constipation
Doctor :   withdrawal symptoms of quitting including uncontrollable nervous tremors, muscle contracture, and 'thrashing' in bed
User :   Oops...forgot the constipation! Ok...eating crackers and drinking lots of water...will that help flushout toxins?
Doctor :   yes
Doctor :   it does
Doctor :   but all these side effects do not last long
User :   Good to go then...just got nervous. Having a colonoscopy (routine) next week and will talk to doc is symptoms persist...but I thank you for talking with me....I shall survive I'm sure.
Doctor :   they go away with time
Doctor :   yes you will
Doctor :   you are most welcome
Doctor :   Is there anything else i can help you with ?
User :   Neat forum....the net can be a good thing at times...but sometimes the medical info can scare an otherwise healthy person...Nothing else...thanks
Doctor :   ok , thanks for consulting me here
User :   Bye
Doctor :   take care and have a good night
Doctor :   bye foe now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor